Listen Live

HomeNewsInterior Health issues region-wide drug alert after drug poisonings and fatalities

Interior Health issues region-wide drug alert after drug poisonings and fatalities

Multiple drug poisonings and fatalities have prompted Interior Health to issue a region-wide drug alert.

According to ANKORS officials, the alert was sent out based on a cluster of drug toxicity deaths in the Central Okanagan area.

They add that benzodiazepine, higher than average concentrations of fentanyl and Xylazine has been found in multiple drug samples across the IH region.

“Many of the recent drug toxicity deaths/overdoses have involved inhalation or smoking of substances,” said ANKORS officials.

- Advertisement -

IH officials emphasized that it’s important to know the signs of an overdose and carry naloxone.

Interior Health has a number of tips to avoid potential drug poisoning:

  • Check any drugs before use.
  • Crush drugs into a fine powder to reduce ‘hot spots,’ or areas with higher concentrations of fentanyl.
  • Avoid using drugs alone or use at an Overdose Prevention or Supervised Consumption Site.
  • If you do use alone, consider using the Lifeguard app.
  • Remember that smoking is not safer than injecting.
  • Know the risks of mixing substances.
  • Start with a small amount and go slow.
- Advertisment -
- Advertisment -
- Advertisment -

Continue Reading